About 9 monthes ago I had a brain spect scan done. I'd been having so many weird symptoms, that the doctors have pretty much chalked it up to an autoimmune disease. Other than high thyroid antibodies, all tests for autoimmune have been normal. Even my thyroid blood levels are normal.
The only medication I had been taking at this time was Ativan. 1 mg at night for sleep. BUT, I had been taking it for 4+ years...everynight. I started have some strange anxiety/panic attacks. never had them before in my life. Then, I started rejecting almost any medication given to me. By rejection I mean it put me in a tizzy. Anxiety, shaking, etc...
again... never had this. came on very sudden with bladder pain.
So they gave me a SPECT scan. Here's what it reads...
(btw, I'm female and 47)
technique: patient was given iv injection of 21.9 mci of Tc99m Ceretec
findings:moderate decrease is noted in the anterior and posterior watershed regions in both the frontal lobes and posterior brain.
There is a moderate reduction of activity in the left temporal lobe when compared to the right.
Vasoganglia and thalamic nuclei appear symmetric and within normal limits
The periventricular white matter/ventricular regions are normal with no evidence for ventricular enlargement. Cerebellar hemispheres are symmetric and within normal limits.
1. Abnormal Spect brain scan demonstrating watershed reductions of a moderate degree and moderate reduction in the left temporal lobe when compared to the right.
During this scan I was fighting not to fall asleep, but I think I might have at a few points. I was also on Ativan. Could this have affected the results? I am now off the Ativan. Doc had to give me remeron to replace it for sleep. I took to the remeron fine. I take 15mg a night. I would like to do another spect scan to see if there are any changes. would it be worth it?
Thanks for your help.
I am really scared about all of this. I haven't been the same in almost 2 years. everything I am experiencing came on suddenly, yet all my blood levels/tests/ mri's , etc... are normal......except the high thyroid antibodies. I am not on any thyroid medications . My levels are totally normal.....so far.
The report describes reduced perfusion at the left backside of the brain which may be associated with a few condition such as neuro-psychiatric association in autoimmune conditions; though without a detailed clinical evaluation it would be difficult to comment specifically on the situation. It would be best to discuss the situation and the suggested management plan in detail with your treating neurologist.
Hope this is helpful.
they just did a 2nd spect scan on me. Similar results but basically saying moderate abnormalties consistent with vasculitis either from autoimmune disease or a secondary reaction to some medications. The only medication I am on is remeron 15 mg, once a day for sleep. it was given to me to get me off the Ativan.
The rheumatologist explained I have no criteria for lupus and is looking at possibly some sort of mixed connective tissue disease? ( I have a positive ANA of 1:320)
Could remeron cause this abnormality? I have been seeing many doctors in the cedars Sinai system and I feel even they are stumped due to my overall health is just fine. They are considering plaquenil to see if that helps. any thoughts?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.